Sweet's syndrome associated with G-CSF

Authors

  • Semra Paydas,

    Corresponding author
    1. Departments of Oncology, Ophthalmology, Pathology and Dermatology, Cukurova University Faculty of Medicine, Balcali, Adana, Turkey
      Dr Semra Paydas. Cukurova University, Faculty of Medicine, Department of Oncology, 01330 Balcali, Adana, Turkey.
    Search for more papers by this author
  • Berksoy Sahin,

    1. Departments of Oncology, Ophthalmology, Pathology and Dermatology, Cukurova University Faculty of Medicine, Balcali, Adana, Turkey
    Search for more papers by this author
  • Ertugrul Seyrek,

    1. Departments of Oncology, Ophthalmology, Pathology and Dermatology, Cukurova University Faculty of Medicine, Balcali, Adana, Turkey
    Search for more papers by this author
  • Merih Soylu,

    1. Departments of Oncology, Ophthalmology, Pathology and Dermatology, Cukurova University Faculty of Medicine, Balcali, Adana, Turkey
    Search for more papers by this author
  • Gulfiliz Gonlusen,

    1. Departments of Oncology, Ophthalmology, Pathology and Dermatology, Cukurova University Faculty of Medicine, Balcali, Adana, Turkey
    Search for more papers by this author
  • Alparslan Acar,

    1. Departments of Oncology, Ophthalmology, Pathology and Dermatology, Cukurova University Faculty of Medicine, Balcali, Adana, Turkey
    Search for more papers by this author
  • Ilhan Tuncer

    1. Departments of Oncology, Ophthalmology, Pathology and Dermatology, Cukurova University Faculty of Medicine, Balcali, Adana, Turkey
    Search for more papers by this author

Dr Semra Paydas. Cukurova University, Faculty of Medicine, Department of Oncology, 01330 Balcali, Adana, Turkey.

Abstract

Summary. Sweet's syndrome (SS) developed in two patients with acute myeloid leukaemia (AML) treated with granulocyte colony stimulating factor (G-CSF) for febrile neutropenia due to AML chemotherapy. Fever, painful skin and conjunctival lesions developed and neutrophilic infiltration was detected at biopsy specimens. Neutrophilia was not detected. Skin lesions regressed within 1–2 weeks and conjunctival lesions within 4 weeks following the cessation of G-CSF. We conclude that SS may be a complication of G-CSF therapy and tender skin and/or conjunctival lesions developing during G-CSF therapy should suggest the possibility of SS.

Ancillary